MAUDE Adverse Event Report: SORIN GROUP ITALIA S.R.I. CPHV 31 CARBOMEDICS MECHANICAL VALVE

SORIN GROUP ITALIA S.R.I. CPHV 31 CARBOMEDICS MECHANICAL VALVE
Model Number CPHV
Medical Device Problem Codes Inadequacy of Device Shape and/or Size (1583); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Information (3190)
Date of Event 04/21/2017
Type of Reportable Event Serious Injury
Event or Problem Description
Manufacturer was notified that during a mitral valve replacement a mechanical valve, sz 31 was attempted to be implanted without success.Another size was then implanted sz 29 successfully.
 
Additional Manufacturer Narrative
Date of this report, corrected data on initial medwatch, initial medwatch inadvertently reported date 01/06/2017 when the date of the report should have been 06/01/2017.No additional information regarding the carbomedics valve was able to be obtained.Based on the size of mechanical valve that was implanted after (size 29 vs 31), it is likely that the cause of the explant was due to oversizing.

Brand Name
CPHV 31 CARBOMEDICS MECHANICAL VALVE
Common Device Name
CPHV 31 CARBOMEDICS MECHANICAL VALVE
Manufacturer (Section D)
SORIN GROUP ITALIA S.R.I.
via crescentino sn
saluggia, vc
MDR Report Key6606440
Report Number3005687633-2017-00056
Device Sequence Number18972172
Product Code LWQ
UDI-Device Identifier08022057012746
UDI-Public(01)08022057012746(240)M7-031(17)210226
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P900060
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/15/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date02/26/2021
Device Model NumberCPHV
Device Catalogue NumberM7-031
Initial Date Received by Manufacturer 05/02/2017
Supplement Date Received by Manufacturer08/15/2017
Initial Report FDA Received Date06/01/2017
Supplement Report FDA Received Date08/15/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age61 YR